# SDR CA130409003

- Difficulty date: April 7, 2013
- Submitted: September 14, 2015
- Operation: General aviation
- Make and model: Piper PA-44-180
- Aircraft time: 12,185 hours
- Engine: Lyc LO360E1A6
- System (JASC): 2910 · Hydraulic System, Main
- Part: Powerpack
- Part number: HYC5005
- Condition: Failed
- Location: Hydraulic Sys
- Stage of operation: NR
- How discovered: O
- Nature of condition: J
- Precautionary procedure: A

## Discrepancy

(CAN) PILOT AND STUDENT WERE DOING SLOW FLIGHT IN THE TRAINING AREA.  PILOT SELECTED GEAR DOWN AND NOTICED AFTER 15 TO 20 SECONDS THAT THE GEAR HAD NOT MOVED.  FOUND THE MOTOR CIRCUIT BREAKER HAD ACTIVATED.  AFTER WAITING SEVERAL MINUTES, RESET THE BREAKER AND ATTEMPTED TO EXTEND THE GEAR AGAIN.   THE GEAR DID NOT MOVE FROM THE UP POSITION AND THE BREAKER POPPED AGAIN.  RETURNED TO THE AIRPORT AND DID AN EMERGENCY GEAR EXTENSION WITH NO PROBLEMS.  MAINTENANCE REPLACED THE HYD POWER PACK. GEAR SWINGS WERE CARRIED OUT WITH NO FURTHER ISSUES.  THE POWER PACK HAD 17 HOURS SINCE OH AND HAD BEEN INSTALLED, JANUARY 24, 2013.
